Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 7, 2025, 1:24 PM CST for 4 counties in Texas. It took effect at Mar 8, 2025, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2025, 1:24 PM CST (19:24 UTC)
- In effect from
- Mar 8, 2025, 11:00 AM CST
- Expired
- Mar 8, 2025, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- 1055 m²/s²
- 0-3 km storm-relative helicity
- 866 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS84 KBRO 071924 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 124 PM CST Fri Mar 7 2025 ...RED FLAG WARNING IN EFFECT NOON SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, AND BROOKS COUNTIES... ...A FIRE WEATHER DANGER STATEMENT IS NOW IN EFFECT FOR HIDALGO AND INLAND KENEDY COUNTIES FROM NOON SATURDAY THROUGH SATURDAY EVENING... .Dry fuels, gusty winds, and a drastic decrease in relative humidity will provide a favorable environment for wildfires to spread. TXZ248-249-252-080330- /O.UPG.KBRO.FW.A.0002.250308T1800Z-250309T0000Z/ /O.NEW.KBRO.FW.W.0002.250308T1800Z-250309T0200Z/ Zapata-Jim Hogg-Starr- 124 PM CST Fri Mar 7 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, AND STARR COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for the combination of dry and cured fuels, breezy northwest winds, and low relative humidity values, which is in effect from noon to 8 PM CST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Zapata, Jim Hogg and Starr. * TIMING...From noon to 8 PM CST Saturday. * WINDS...North 15 to 20 mph with gusts up to 25 mph. * WIND...Northwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 92. * LIGHTNING... * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ250-080330- /O.NEW.KBRO.FW.W.0002.250308T1800Z-250309T0200Z/ Brooks- 124 PM CST Fri Mar 7 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE HUMIDITY FOR BROOKS COUNTY... The National Weather Service in Brownsville has issued a Red Flag Warning for the combination of dry and cured fuels, breezy northwest winds, and low relative humidity values, which is in effect from noon to 8 PM CST Saturday. * AFFECTED AREA...Brooks. * TIMING...From noon to 8 PM CST Saturday. * WINDS...Northwest 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 93. * LIGHTNING... * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
945 WWUS84 KBRO 080227 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 827 PM CST Fri Mar 7 2025 ...RED FLAG WARNING IN EFFECT NOON SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, AND BROOKS COUNTIES... ...A FIRE WEATHER DANGER STATEMENT IS NOW IN EFFECT FOR HIDALGO AND INLAND KENEDY COUNTIES FROM NOON SATURDAY THROUGH SATURDAY EVENING... .Dry fuels, gusty winds, and a drastic decrease in relative humidity will provide a favorable environment for wildfires to spread. TXZ248>250-252-081200- /O.CON.KBRO.FW.W.0002.250308T1800Z-250309T0200Z/ Zapata-Jim Hogg-Brooks-Starr- 827 PM CST Fri Mar 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS AND STARR COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for the combination of dry and cured fuels, breezy northwest winds, and low relative humidity values, which is in effect from noon to 8 PM CST Saturday. * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Starr. * TIMING...From noon to 8 PM CST Saturday. * WINDS...North to northwest 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 93. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS84 KBRO 081150 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 550 AM CST Sat Mar 8 2025 ...RED FLAG WARNING IN EFFECT NOON SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, STARR, AND BROOKS COUNTIES... ...A FIRE WEATHER DANGER STATEMENT IS NOW IN EFFECT FOR HIDALGO, INLAND KENEDY, INLAND WILLACY, AND INLAND CAMERON COUNTIES FROM 11 AM SATURDAY THROUGH SATURDAY EVENING... .Dry fuels, gusty winds, and a drastic decrease in relative humidity will provide a favorable environment for wildfires to spread. TXZ248>250-252-090200- /O.EXT.KBRO.FW.W.0002.250308T1700Z-250309T0200Z/ Zapata-Jim Hogg-Brooks-Starr- 550 AM CST Sat Mar 8 2025 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND STARR COUNTIES... * AFFECTED AREA...Zapata, Jim Hogg, Brooks, and Starr. * TIMING...From 11 AM this morning to 8 PM CST this evening. * WINDS...North 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 93. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
876 WWUS84 KBRO 090215 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 815 PM CST Sat Mar 8 2025 ...RED FLAG WARNING HAS JUST EXPIRED... .Diminishing winds and increasing relative humidity is occurring across Deep South Texas and the Rio Grande Valley at this time. As a result, the Red Flag Warning previously in effect for the western third of Deep South Texas until 8 PM has been allowed to expire. TXZ248>250-252-090315- /O.EXP.KBRO.FW.W.0002.000000T0000Z-250309T0200Z/ Zapata-Jim Hogg-Brooks-Starr- 815 PM CST Sat Mar 8 2025 ...RED FLAG WARNING HAS EXPIRED FOR THE COMBINATION OF DRY FUELS, WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND STARR COUNTIES... Although the Red Flag Warning is no longer in effect, a Rangeland Fire Danger Statement is likely to be needed on Sunday due to a continued dry airmass, moderate northwesterly winds, and abundant cured fuels. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:39 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 7, 11:39 AM CST, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1139 AM CST Fri Mar 7 2025 ...New AVIATION... .UPDATE... Issued at 607 AM CST Fri Mar 7 2025 See Marine Forecast Discussion below for an update on the short term. && .SHORT TERM... (Today through Saturday) Issued at 257 AM CST Fri Mar 7 2025 Key Messages: - Dry cold front Saturday bringing critical fire weather conditions - Above average high temperatures Expect high temperatures in the upper 80s (coastal) to mid 90s both Friday and Saturday, rivaling previous record highs. Saturday morning lows in the 60s, at or just above average. Dry air currently in place allows PoPs to remain below 10% for the short term. Southeasterly flow late Friday will introduce low-level moisture, bringing low cloud cover and a moderate (50%) chance of fog to Deep South Texas Saturday morning. An upper level positively tilted trough over Southwestern CONUS will push eastward, sending shortwaves over Western TX Friday into Saturday. A weak surface low ahead of this trough in the central plains will bring a dry cold front through Deep South Texas on Saturday. Any remaining moisture is cleared out with the passage of this front, leaving clear skies and northerly winds in its wake. Relative humidity values below 30% are expected by Saturday afternoon, leading to critical fire weather concerns. See Fire Weather Discussion below. At the local beaches, elevated winds and seas will result in a Moderate Risk of rip currents through the short term. && .LONG TERM... (Saturday Night through Thursday) Issued at 257 AM CST Fri Mar 7 2025 After the passage of the above-mentioned Saturday cold front, a nearly zonal mid-level flow and abundant dry air will produce dry weather with limited cloud cover across Deep South Texas and the Rio Grande Valley through the period. Daytime highs will gradually increase a few degrees each day, and even more so beginning on Tuesday as an onshore flow redevelops and persists. A side effect of the aforementioned abundant dry air will be conditions that support and encourage wildfire growth and spread. For more information, please refer to the Fire Weather section below. && .AVIATION... (18Z TAFS) Issued at 1133 AM CST Fri Mar 7 2025 While mostly VFR conditions are expected to continue through the afternoon and early evening hours. However, doing overnight hours, the ceilings are expected to drop as the southeasterly flow draws in more low-level clouds and the SREF model continues to indicate that there is a potential for dense fog to impact the TAF sites close towards sunrise tomorrow. Gusty southeasterly winds are generally expected to continue through the afternoon hours, but should weaken during the evening hours. && .MARINE... (Today through Saturday) Issued at 257 AM CST Fri Mar 7 2025 A Small Craft Advisory is in place for Gulf Waters 20 to 60 nm out until 6 AM Friday. Buoy 42020, located 45 nm NE of Port Mansfield, is reporting south-southeasterly winds just shy of 20 kts gusting to 25 kts and 6 foot seas. These have remained steady throughout the night/early morning, but are expected to diminish by daybreak. Conditions will continue to be monitored regarding issuance of Small Craft Exercise Caution or extension of the Advisory. Moderate southerly winds and slight seas will prevail through Saturday morning. Saturday afternoon, light winds shift onshore as a cold front works over the waters. Rain chances for the period are less than 10 percent. UPDATE (Today) The Small Craft Advisory has been extended until noon for the offshore Gulf Waters (20-60 nm). Seas at or near seven feet were observed this morning. (Saturday Night through Thursday) Adverse marine conditions are anticipated along the Lower Texas Coast Sunday through Sunday night, and again Tuesday night, due to the passage of a cold front and an enhanced pressure gradient, respectively. Small Craft Should Exercise Caution and Small Craft Advisory will likely be needed in response to stronger winds higher seas during these time periods. Otherwise, for the remainder of the forecast period, more favorable marine conditions will occur with light to moderate winds and low to moderate seas likely. && .FIRE WEATHER... (Saturday) Issued at 257 AM CST Fri Mar 7 2025 A Fire Weather Watch is in effect Saturday afternoon for Zapata, Jim Hogg, and Starr Counties. Dry air following a cold front Saturday will lead to critical fire weather conditions. Rapidly decreasing moisture, gusty winds, and cured fuels provide a favorable environment for wildfires to catch and rapidly spread. Relative humidity (RH) values in the teens are expected across a majority of the inland CWA. RH values are expected to meet Rangeland Fire Discussion (RFD) criteria in Brooks, Hidalgo, Inland Kenedy, Inland Willacy, and Inland Cameron counties, however, areal coverage of winds aloft 15G20+ is lacking at this time. (Sunday) Dry air leftover from the Saturday cold front, as well as moderate to breezy winds at the 20-foot level late in the weekend, will result in conditions more favorable for wildfire growth and spread on Sunday. Judging by the combination of 20-foot winds and relative humidity percentages, the most likely scenario will be a Rangeland Fire Danger Statement for Sunday for most of the inland portion of the BRO CWFA. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 85 68 92 57 / 0 0 0 0 HARLINGEN 90 65 95 52 / 0 0 0 0 MCALLEN 94 67 96 56 / 0 0 0 0 RIO GRANDE CITY 93 63 91 54 / 0 0 0 0 SOUTH PADRE ISLAND 75 65 78 56 / 0 0 0 0 BAYVIEW/PORT ISABEL 84 66 89 55 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Fire Weather Watch Saturday afternoon for TXZ248-249-252. GM...None. && SHORT TERM...69-HK LONG TERM....66-Tomaselli AVIATION...64-Katz
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:50 AM CST | Fire Weather Watch | BRO | Jim Hogg, Starr, Zapata | 11 hr |
| Mar 7, 5:42 AM CST | Small Craft Advisory | BRO | 4 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.